MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 12-80-40
Medical Device Problem Codes Calibration Problem (2890); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the essenz electrical venous occluder (evo).The incident occurred in (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that an esssenz electrical venous occluder (evo) behaves erratically: it does not provide consistent clamping and occasionally opens or closes on it's own.The unit is in use at a perfusion school laboratory and not in a clinical setting.There was no patient involvement.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the essenz electrical venous occluder (evo).The incident occurred in (b)(6).From follow-up communication, the following findings have been highlighted: a residual flow had been observed following the automatic clamp closure and opening, during the on-site visit, the clamp was checked by livanova field service technician and the issue was not reproduced.The clamp was found to work correctly without any hardware failure.Indeed, the issue was most likely due to a missing calibration of the clamp at the startup phase, and as a result the automatic clamp opening and closing would have led to the reduction of flow, observed by the customer.Consequently, the event can be evaluated as not reportable.Cf, 15 jul 2024: based on the information received, ra changes from reportable to not reportable.Indeed, the issue was most likely due to a calibration failure, only a residual flow was noted at low flow, and the issue occurred in demo conditions, which could be particular and different from those set during a real case on a patient.

Brand Name
ESSENZ ELECTRICAL VENOUS OCCLUDER (EVO)
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19575031
Report Number9611109-2024-00268
Device Sequence Number8409733
Product Code DXC
UDI-Device Identifier04033817903093
UDI-Public(01)04033817903093(11)230324
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-80-40
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown